MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® CAPTURING ROD; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO® CAPTURING ROD; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO® CAPTURING ROD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via sems-06664365 that a 5033-100 capturing rod assembly has a broken fragment from cross-threading.It is believed that this happened in a previous case.There was no additional information was provided, and additional information has been requested.
 
Event or Problem Description
On 09/19/2024 additional information was received by a sales representative via email who stated that the procedure performed was a trochanteric nail.The device broke while cross threading the rod onto the capturing screw.No photos or videos were taken.No fragments were left in the patient.No delays and no need for additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the capturing rod assembly had broken threads on one side of the distal ends of the threads.Laser marking had corrosion and faded.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure is a user error of the device due to misalignment insertion, and/or prying/leveraging of the device during insertion.

Brand Name
GALILEO® CAPTURING ROD
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20397189
Report Number1220246-2024-08029
Device Sequence Number14297555
Product Code HSB
UDI-Device Identifier00848665039177
UDI-Public00848665039177
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® CAPTURING ROD
Device Catalogue Number5033-100
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer09/19/2024
12/26/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date12/20/2024
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown